Therapeutic Drug Monitoring Review

Card Set Information

Author:
twntwo
ID:
64401
Filename:
Therapeutic Drug Monitoring Review
Updated:
2011-02-06 00:57:20
Tags:
Leadership
Folders:

Description:
part of Quiz 1, NCLEX review
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user twntwo on FreezingBlue Flashcards. What would you like to do?


  1. 9 reasons to monitor therapeutic drug levels
    • wide variation on individual metabolism (Theophylline)
    • saturation kinetics occur - increased dose does not increase effectiveness (Dilantin)
    • therapeutic level is close to toxic level (Lithium)
    • signs of toxicity are difficult to recognize
    • when GI, hepatic, or renal disease is present
    • drug interactions are possible
    • non-compliance is suspected
    • when OD of an unknown substance has occurred
    • to detect abuse of drugs
  2. Reasons not to monitor therapeutic drug levels
    • cost
    • effect is more important than actual serum level (Heparin, Warfarin)
    • timing of drug draw
  3. Antibiotics commonly monitored:
    • Aminoglycosides (-mycin)
    • ototoxicity - can cause dizziness and hearing loss
    • nephrotoxicity - renal damage
  4. Anticonvuslant side effects
    • ataxia
    • gait disturbances
    • dizziness
    • drowsiness
  5. Lithium toxicity
    • diarrhea
    • vomiting
    • muscle weakness
    • lack of coordination
    • hypothyroidism
    • keep salt intake consistant
    • do not use diuretics
  6. Antidepressant side effects
    • cardiotoxicity (arrhythmias, prolonged QRS)
    • orthostatic hypotension
  7. Theophylline toxicity
    • early symptom is 'coffee jag'
    • tachycardia
    • nervous, jittery
    • HA
    • dizziness
    • vomiting
  8. Digitalis/Digoxin toxicity
    • visual disturbances (yellow, halo)
    • n/v/d
    • HA
    • keep an eye on pts w/ poor renal function
  9. Antiarrhythmic toxicity (like quinidine)
    • (toxicity called cinchoism)
    • brady/tachycardia
    • hypotension (VS!)
    • HA
    • dizziness
    • tinnitus
  10. Aspirin toxicity
    • mild: tinnitus, GI upset
    • severe: respiratory alkalosis, metabolic acidosis (d/t respiratory stimulant)
    • most common OD in children
  11. Barbituate toxicity
    • respiratory failure
    • circulatory collapse
    • coma
  12. Bromide toxicity
    • (found in sleeping aids, nerve tonic)
    • toxicity is called bromism
    • muscle incoordination
    • decreased mental status
    • vomiting
    • rash
    • (careful use with renal pts)

What would you like to do?

Home > Flashcards > Print Preview